Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 66, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 4, 2021, 5:27 PM EDT for 13 counties in Virginia. It was in force for 48 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 5:27 PM EDT (21:27 UTC)
- Expired
- May 4, 2021, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caroline County, VA, Chesterfield County, VA, City of Richmond, VA, Essex County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, King and Queen County, VA, King William County, VA, New Kent County, VA, Powhatan County, VA, Richmond County, VA, Westmoreland County, VA
The radar
The Sterling radar (KLWX), 97 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:28 PM EDT | TSTM WND DMG | Bowling Green, VA | BUSINESS 301 CLOSED DUE TO FALLEN TREES. |
| May 4, 5:35 PM EDT | TSTM WND DMG | 1 N Roslyn Hills, VA | SIDING DAMAGED ON HOME. |
| May 4, 5:35 PM EDT | TSTM WND DMG | 1 Wsw Port Royal, VA | TREES DOWN ALONG TIDEWATER TRAIL BLOCKING SEVERAL SECTION OF THE HIGHWAY. |
| May 4, 5:43 PM EDT | TSTM WND DMG | 1 Ne Glen Allen, VA | LARGE TREE DOWNED. |
| May 4, 5:43 PM EDT | NON-TSTM WND GST 53 | 1 Sse Hanover Airport, VA | ASOS STATION KOFP RICHMOND HANOVER. |
| May 4, 5:50 PM EDT | TSTM WND DMG | 3 W Oak Grove, VA | TREES ARE DOWN AND POWER LINES ARE IN THE ROADWAY ON RT 634 CLAYMONT ROAD. |
| May 4, 5:52 PM EDT | TSTM WND DMG | Oak Grove, VA | TREES AND POWER LINES DOWN BLOCKING VA ROUTE 3 NEAR OAK GROVE RD. |
| May 4, 5:53 PM EDT | TSTM WND DMG | 2 W Mechanicsville, VA | TREE DOWN. |
| May 4, 5:55 PM EDT | TSTM WND DMG | Oak Grove, VA | TREES AND POWER LINES ARE DOWN AT INTERSECTION OF KINGS HIGHWAY AND LEEDSTOWN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:51 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WUUS51 KAKQ 042127
SVRAKQ
VAC033-041-057-075-085-087-097-101-127-145-159-193-760-042215-
/O.NEW.KAKQ.SV.W.0066.210504T2127Z-210504T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
527 PM EDT Tue May 4 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southeastern Goochland County in central Virginia...
Hanover County in central Virginia...
Southeastern Powhatan County in central Virginia...
The City of Richmond in central Virginia...
Northwestern Chesterfield County in central Virginia...
Northwestern King and Queen County in east central Virginia...
Northwestern Richmond County in east central Virginia...
Northwestern New Kent County in east central Virginia...
Caroline County in north central Virginia...
Northern Henrico County in central Virginia...
Northwestern Westmoreland County in east central Virginia...
King William County in east central Virginia...
Essex County in east central Virginia...
* Until 615 PM EDT.
* At 526 PM EDT, severe thunderstorms were located along a line
extending from near Fredericksburg to near Bowling Green to near
Manakin, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Severe thunderstorms will be near,
Bowling Green and Milford around 530 PM EDT.
Fort A.p. Hill around 535 PM EDT.
Virginia Union University, Virginia Commonwealth University,
Downtown Richmond, Port Royal and Glen Allen around 540 PM EDT.
Mechanicsville, Highland Springs and East Highland Park around 545
PM EDT.
Studley, Leedstown and Loretto around 550 PM EDT.
Colonial Beach, Manquin and Tunstall around 600 PM EDT.
Montross and Aylett around 605 PM EDT.
King William and Saint Stephens Church around 610 PM EDT.
Other locations impacted by these severe thunderstorms include
Beazley, Currioman Landing, Gum Tree, Etna Mills, Montrose, Sandston,
Biscoe, Chamberlayne, Atlee and Ashcake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across the I 64 corridor northwest of
Richmond. SEEK SHELTER NOW inside a sturdy structure and stay away
from windows!
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3821 7695 3818 7688 3816 7672 3755 7703
3742 7782 3806 7744 3814 7749 3825 7737
3825 7734 3822 7728 3825 7727 3825 7723
3823 7725 3819 7725 3820 7722 3817 7718
3816 7709 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 2126Z 256DEG 42KT 3825 7748 3808 7738 3759 7766
HAIL...0.75IN
WIND...60MPH
$$
Zimmerman2 follow-up statements
335
WWUS51 KAKQ 042147
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
547 PM EDT Tue May 4 2021
VAC075-145-042156-
/O.CAN.KAKQ.SV.W.0066.000000T0000Z-210504T2215Z/
Goochland VA-Powhatan VA-
547 PM EDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOOCHLAND AND
SOUTHEASTERN POWHATAN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, north central and east central Virginia.
LAT...LON 3821 7695 3818 7688 3816 7672 3755 7703
3745 7767 3805 7738 3815 7733 3825 7737
3825 7734 3822 7728 3825 7727 3825 7723
3823 7725 3819 7725 3820 7722 3817 7718
3816 7709 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 2146Z 256DEG 44KT 3830 7718 3813 7709 3750 7748
$$
VAC033-041-057-085-087-097-101-127-159-193-760-042215-
/O.CON.KAKQ.SV.W.0066.000000T0000Z-210504T2215Z/
City of Richmond VA-Chesterfield VA-King and Queen VA-Richmond VA-
New Kent VA-Caroline VA-Henrico VA-Westmoreland VA-Hanover VA-
King William VA-Essex VA-
547 PM EDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL CHESTERFIELD...NORTHWESTERN KING AND QUEEN...
NORTHWESTERN RICHMOND...NORTHWESTERN NEW KENT...CAROLINE...NORTHERN
HENRICO...NORTHWESTERN WESTMORELAND...SOUTHEASTERN HANOVER...KING
WILLIAM AND ESSEX COUNTIES AND THE CITY OF RICHMOND...
At 546 PM EDT, severe thunderstorms were located along a line
extending from King George to near Loretto to Richmond, moving east
at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Leedstown and Loretto around 550 PM EDT.
Colonial Beach and Montross around 600 PM EDT.
Tunstall around 610 PM EDT.
King William around 620 PM EDT.
Other locations impacted by these severe thunderstorms include
Beazley, Currioman Landing, Gum Tree, Etna Mills, Montrose, Sandston,
Biscoe, Chamberlayne, Atlee and Ashcake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Central Virginia. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 3821 7695 3818 7688 3816 7672 3755 7703
3745 7767 3805 7738 3815 7733 3825 7737
3825 7734 3822 7728 3825 7727 3825 7723
3823 7725 3819 7725 3820 7722 3817 7718
3816 7709 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 2146Z 256DEG 44KT 3830 7718 3813 7709 3750 7748
HAIL...0.75IN
WIND...60MPH
$$
Zimmerman058
WWUS51 KAKQ 042202
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
602 PM EDT Tue May 4 2021
VAC033-041-042211-
/O.CAN.KAKQ.SV.W.0066.000000T0000Z-210504T2215Z/
Chesterfield VA-Caroline VA-
602 PM EDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHESTERFIELD AND
CAROLINE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, north central and east central Virginia.
LAT...LON 3821 7695 3817 7687 3816 7672 3755 7703
3747 7751 3753 7753 3753 7759 3787 7725
3791 7724 3789 7718 3797 7716 3797 7707
3808 7717 3812 7714 3813 7710 3815 7712
3815 7707 3826 7704 3828 7698
TIME...MOT...LOC 2201Z 256DEG 42KT 3834 7697 3817 7688 3754 7728
$$
VAC057-085-087-097-101-127-159-193-760-042215-
/O.CON.KAKQ.SV.W.0066.000000T0000Z-210504T2215Z/
City of Richmond VA-King and Queen VA-Richmond VA-New Kent VA-
Henrico VA-Westmoreland VA-Hanover VA-King William VA-Essex VA-
602 PM EDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN KING AND QUEEN...NORTHWESTERN RICHMOND...
NORTHWESTERN NEW KENT...CENTRAL HENRICO...NORTHWESTERN
WESTMORELAND...SOUTHEASTERN HANOVER...KING WILLIAM AND ESSEX COUNTIES
AND THE CITY OF RICHMOND...
At 601 PM EDT, severe thunderstorms were located along a line
extending from near Popes Creek to 6 miles northwest of Montross to
near Highland Springs, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Colonial Beach and Montross around 605 PM EDT.
King William around 620 PM EDT.
Other locations impacted by these severe thunderstorms include
Beazley, Currioman Landing, Etna Mills, Montrose, Sandston, Biscoe,
Chamberlayne, Atlee, Ashcake and Mount Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Central Virginia. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 3821 7695 3817 7687 3816 7672 3755 7703
3747 7751 3753 7753 3753 7759 3787 7725
3791 7724 3789 7718 3797 7716 3797 7707
3808 7717 3812 7714 3813 7710 3815 7712
3815 7707 3826 7704 3828 7698
TIME...MOT...LOC 2201Z 256DEG 42KT 3834 7697 3817 7688 3754 7728
HAIL...0.75IN
WIND...60MPH
$$
ZimmermanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 4:09 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 4, 4:09 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
409 PM EDT Tue May 4 2021
.SYNOPSIS...
A trof of low pressure crosses the area tonight. A cold front
crosses the area late Wednesday. Another area of low pressure
impacts the area Friday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 320 PM EDT Tuesday...
SVR tstm watch thru 00Z. Expect the convection to the west to push
east across the local area btwn 4-8 PM, movivng offshore by midnite.
Will keep chc/low end likely PoPs (west) thru 00Z, then taper off
to chc as the svr threat ends this eve. S/W trof over the region
keep enuf moisture arnd for chc shwrs to continue thru the nite.
Otw, pt to mstly cldy/humid. Lows 65-70.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
As of 320 PM EDT Tuesday...
A dampening s/w crosses the area Wed, as the parent upper low builds
south across the Great Lakes and the sfc low slides from the eastern
Lakes into New England. Sct showers possible with the s/w Wed morn.
Models show a svrl hr 'lull" in the pcpn erly aftrn before anthr
line of convection dvlps along and ahead of the trailing cold front.
Chc to low end likely PoPs Wed aftrn, highest east of I-95 where
strongest instability/best dynamics are expected. SPC conts with its
MRGNL svr risk with the threat being wind gusts and hail with the
actual fropa. Highs upr 70s-mid 80s.
The cold front pushes off the coast Wed night. Lingering PoPs along
the coast early then clrg/turning cooler. Lows in the 40s west, 50-
55 east.
The pick of the week will be Thurs as high pres builds in from the
north. Mstly sunny/less himid. Highs 65-70. Fair/pt cldy Thurs nite
with more clouds late ahead of the next systm. A few shwrs psbl
across NC late. Lows in the 40s to near 50 se beaches.
Fri looks unsettled as anthr s/w trof crosses trhe area. Some model
disagreement as to whether pcpn gets enhanced by an weak area of low
pres along the coast. Chc/low end likely PoPs Fri under mstly cldy
skies. Highs 65-70. That systm pushes east Fri nite with any pcpn
ending in the eve. Lows in the 40s to near 50 se.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 100 PM EDT Tuesday...
High pres builds into the area Sat then moves offshore Sun. Moisture
increases ahead of a warm front Sun with low chc PoPs across the
north. Highs Sat mid 76s-lwr 70s. Lows Sat nite mid 40s-lwr 50s.
Highs Sun mid 70s-lwr 80s except 70-75 across the ern shore.
Unsettled conditions early next week as a cold front drops south Mon
then trys to return north as a warm front Tue. Chc PoPs for now.
Lows Sun nite mid 50s-lwr 60. Highs Mon mid 70s-lwr 80s. Lows Mon
nite in the 50s. Highs Tue arnd 70.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 100 PM EDT Tuesday...
VFR conditions to start the forecast period. Expect a line of
convection to develop across the Blue Ridge over the next few
hrs then push ese across the local area late this aftrn/eve.
Went ahead and added a TEMPO group for thunder. Timing 20Z-23Z
at RIC...21Z-00Z at SBY...22Z-01Z at PHF and 23Z-02Z at ORF. VCTS
at ECG for now given they may not get there until 00Z. Gusty winds
aoa 40 kts psbl with these storms. Convection diminishes overnite
with VFR/MVFR CIGS into Wed morn.
OUTLOOK...
Additional convection Wed into Wed eve ahead of a cold front. Dry
with VFR conditions expected Thurs. Shwrs along with anthr round
of degraded flight conditions Fri as low pressure crosses the area.
&&
.MARINE...
As of 400 PM EDT Tuesday...
Late this aftn, a trough of low pressure was moving into wcntrl
VA. Winds were mainly S or SW 5-15 kt over the waters with waves
1-2 ft and seas 2-3 ft. Winds will generally be SSW 10-15 kt
tonight into early Wed aftn, in advance of a cold front
approaching from the NW. Winds will then shift to the NW or N
and increase to 15-20 kt with gusts to 25 kt Wed evening into
Wed night, as the cold front crosses the waters. For now, have
issued SCAs for the entire Ches Bay, all the Rivers, and the
Currituck Snd from Wed evening into Thu morning. Seas generally
3-4 ft with waves on the Bay reaching 3-4 ft. Cool high pressure
will build into and over the waters for late Wed night into Thu
aftn. N winds 10-20 kt Thu morning, will diminish to 5-10 kt
while becoming NE or E Thu aftn. A trough of low pressure will
swing across the area during Fri. Winds/waves/seas will be below
SCA criteria Thu aftn through Sat.
&&
.CLIMATE...
Record Highs for May 4:
Record
Location High Year
-------- ----- ----
Richmond 92 1965
Norfolk 92 1892
Salisbury 94 1913
Eliz. City 92 1938
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 PM Wednesday to 7 AM EDT Thursday
for ANZ630>632-634>638.
Small Craft Advisory from 10 PM Wednesday to 7 AM EDT Thursday
for ANZ633.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...JDM/TMG
CLIMATE...AKQHazardous weather outlook, May 4, 3:25 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 325 PM EDT Tue May 4 2021 MDZ021-023-VAZ048-060>062-064>069-075-076-509>522-051930- Dorchester-Somerset-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 325 PM EDT Tue May 4 2021 ...SEVERE THUNDERSTORM WATCH 148 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are possible across the outlook area late this afternoon and early this evening. Some of the storms may produce damaging winds...small hail...and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms are possible again late Wednesday...as a cold front pushes across the area. The primary threats are damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ022-024-025-NCZ012>017-030>032-102-VAZ077>090-092-093-095>100- 523>525-051930- Wicomico-Inland Worcester-Maryland Beaches-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-York- Newport News-Hampton/Poquoson- 325 PM EDT Tue May 4 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are possible across the outlook area late this afternoon and early this evening. Some of the storms may produce damaging winds...small hail...and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms are possible again late Wednesday...as a cold front pushes across the area. The primary threats are damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 4, 4:31 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
431 PM EDT Tue May 4 2021
VAZ060-061-067-068-042115-
Nottoway-Amelia-Cumberland-Prince Edward-
431 PM EDT Tue May 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CUMBERLAND...
PRINCE EDWARD AND NORTHWESTERN AMELIA COUNTIES...
At 430 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Andersonville to near Red House.
Movement was east at 40 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Farmville, Hampden Sydney, Hampden Sydney College, Longwood
University, Darlington Heights, Morven, Rice, Green Bay, Prospect,
Raines Tavern, Tuggle, Prince Edward Station, Angola, Briery, Twin
Lakes State Park, Hawk, Kingsville, Elam, Deatonville and Worsham.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3726 7868 3734 7860 3740 7859 3736 7858
3733 7849 3742 7841 3746 7813 3744 7810
3747 7803 3717 7824 3710 7832 3711 7836
3708 7844 3709 7848 3714 7852 3715 7855
3714 7859 3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 2030Z 267DEG 33KT 3742 7854 3720 7875
ZimmermanLocal storm report, May 4, 4:48 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 2 WNW CARYSBROOK 37.83N 78.27W
05/04/2021 FLUVANNA VA 911 CALL CENTER
OVER 50 TREES DOWN ACROSS FLUVANNA.
WIDESPREAD TREE DAMAGE WITH MANY ROADS
BLOCKED ACROSS THE COUNTY.
&&
JOLocal storm report, May 4, 5:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 3 ESE ZION CROSSROADS 37.96N 78.17W
05/04/2021 LOUISA VA PUBLIC
DOZENS OF TREES DOWN BLOCKING I64 EAST BOUND
IN WESTERN LOUISA. NUMEROUS TREES DOWN
BLOCKING ROADS COUNTRYWIDE.
&&
JOSpecial weather statement, May 4, 5:07 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
507 PM EDT Tue May 4 2021
NCZ012-VAZ079-087-088-092-042145-
Northampton-Sussex-Southampton-Brunswick-Greensville-
507 PM EDT Tue May 4 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHAMPTON...
GREENSVILLE...SOUTHWESTERN SOUTHAMPTON...SOUTHWESTERN SUSSEX AND
SOUTHERN BRUNSWICK COUNTIES AND THE CITY OF EMPORIA...
At 506 PM EDT, a strong thunderstorm was located over Brunswick, or 9
miles south of Lawrenceville, moving east at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Roanoke Rapids, Emporia, Lawrenceville, Purdy, Dahlia, Brunswick,
Gaston, Jarratt, Seaboard, Radium, Barley, Gasburg, Claresville,
Green Plain, Branchville, Adams Grove, Grizzard, Gum Forks, Bufford
Crossroads and Lanes Corner.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3688 7736 3657 7723 3646 7755 3647 7764
3648 7765 3648 7768 3649 7771 3649 7773
3651 7790 3654 7790 3654 7791 3675 7799
TIME...MOT...LOC 2106Z 259DEG 28KT 3662 7784
RogersSpecial weather statement, May 4, 5:12 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
512 PM EDT Tue May 4 2021
VAZ065-066-079-042200-
Lunenburg-Mecklenburg-Brunswick-
512 PM EDT Tue May 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG...
SOUTHEASTERN LUNENBURG AND SOUTHWESTERN BRUNSWICK COUNTIES...
At 512 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Clarksville to Oxford. Movement was
east at 40 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
Locations impacted include...
South Hill, Brodnax, Clarksville, La Crosse, Boydton, Buffalo
Springs, Ebony, Nelson, Bacons Fork, Beechwood, Gills Corner, Bowens
Corner, Finchley, Forksville, Rogers Corner, Bracey, Eppes Fork, John
H Kerr Reservoir, Baskerville and Wightman.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near Kerr Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike more than
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to a safe shelter.
Do not be caught on the water in a thunderstorm.
LAT...LON 3665 7870 3668 7863 3664 7857 3669 7862
3693 7803 3654 7792 3654 7868
TIME...MOT...LOC 2112Z 249DEG 33KT 3660 7862 3631 7855
RogersLocal storm report, May 4, 5:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 NNE HADENSVILLE 37.84N 78.00W
05/04/2021 GOOCHLAND VA PUBLIC
NUMEROUS TREES DOWN BLOCKING ROADS.
&&
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:41 PM EDT | Small Craft Advisory | AKQ | 42 hr | |
| May 4, 4:12 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa, Powhatan | 48 min |
| May 4, 4:31 PM EDT | Special Weather Statement | AKQ | Prince Edward | 44 min |
| May 4, 4:52 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Goochland, Hanover, Henrico, Louisa, Powhatan | 38 min |
| May 4, 4:59 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Nottoway, Powhatan, Prince Edward | 31 min |
| May 4, 5:07 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 38 min |
| May 4, 5:12 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 48 min |
| May 4, 5:32 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Southampton, Sussex, City of Emporia | 43 min |
| May 4, 5:35 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Greensville, Southampton, Sussex | 40 min |
| May 4, 5:43 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Sussex | 32 min |
| May 4, 5:47 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex | 28 min |
| May 4, 6:11 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Hanover, Henrico, King and Queen, King William, Lancaster and 5 more | 49 min |
| May 4, 6:12 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Southampton, Surry, Sussex | 33 min |
| May 4, 6:20 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin, City of Suffolk | 25 min |
| May 4, 6:29 PM EDT | Special Marine Warning | AKQ | 61 min | |
| May 4, 6:39 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Surry, York, City of Hampton, City of Newport News and 3 more | 36 min |
| May 4, 6:48 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Portsmouth, City of Suffolk | 42 min |
| May 4, 6:54 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, Lancaster, Middlesex, Northumberland | 51 min |
| May 4, 6:56 PM EDT | Special Marine Warning | AKQ | 34 min | |
| May 4, 6:58 PM EDT | Special Marine Warning | AKQ | 62 min | |
| May 4, 7:01 PM EDT | Special Marine Warning | AKQ | 74 min | |
| May 4, 7:11 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 2 more | 34 min |
| May 4, 7:12 PM EDT | Special Marine Warning | AKQ | 78 min | |
| May 4, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 30 min |
| May 4, 7:39 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 36 min |
| May 4, 7:41 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 49 min |
| May 4, 7:55 PM EDT | Special Marine Warning | AKQ | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.